Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Lump in rib area, have migraines and lost weight excessively. Are they related?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
Posted Sat, 28 Apr 2012 in Weight & Lifestyle
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
A weight loss of 20 pounds in last 2 months is a matter of concern. It is not always associated with a serious problem but the possibilities need to be ruled out.
Chronic infections, depression, diabetes, metabolic disorders, hormonal disturbances, malignancy, HIV, etc needs to be ruled out.
A lump in the upper left rib area may be related to chest wall like lipoma or may be an intraabdominal swelling. A direct examination is needed for proper diagnosis.
You need to see your primary physician who will work with you to determine what's causing the weight loss and the best way to treat the problem. You may need a special diet to prevent further weight loss or to regain lost pounds.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor